Drought, Douglas
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 46.464, -91.899 (the zone’s center; the record gives no point)
After some improvement in June 2007, the long-term drought across much of northwest Wisconsin worsened during July 2007 as severe (D2) drought conditions returned to Douglas, Bayfield, Ashland, Iron, Burnett, and Washburn counties. Total monthly rainfall was below normal, with an average of just 1 to 3 inches.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
After some improvement in June 2007, the long-term drought across much of northwest Wisconsin worsened during July 2007 as severe (D2) drought conditions returned to Douglas, Bayfield, Ashland, Iron, Burnett, and Washburn counties. Total monthly rainfall was below normal, with an average of just 1 to 3 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 30, 8:25 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 925 PM CDT SAT JUN 30 2007 .UPDATE... UPDATED TO ADD ISO SHWRS TONIGHT ACROSS NORTHERN ZONES PER KENORA OB REPORTING -SHRA. THIS ACTIVITY IS HIGH BASED AND NE MN BUFR SOUNDINGS SHOWING DRY AIR IN PLACE IN THE LOW LVLS...SO DONT EXPECT ANY ACTIVITY FURTHER SOUTH THAN THIS. && .PREV DISCUSSION... /ISSUED 312 PM CDT SAT JUN 30 2007/ DISCUSSION... FOR THE BIG PICTURE....UPPER RIDGE OVER THE DAKOTAS WILL FLATTEN...ALLOWING S/WV ENERGY TO RIDE OVER THE RIDGE ..AFFECTING NW OT...MN/WI/LS THROUGH MID WEEK. THIS WILL BRING BOUTS OF CLOUDS AND PRECIPTATION TO THE REGION...BUT TIMING OF THESE TYPES OF SYSTEMS CAN BE QUITE DIFFICULT. FOR TNT...WAS WATCHING VORT MAX OUT TO THE WEST...FROM THE WRN DAKOTAS AREA...AND WAS ANTICIPATING SOME SHOWERS WITH IT INTO WESTERN MN...HOWEVER...THIS SYSTEM SEEMS TO BE WEAKENING AND MOVING INTO MUCH DRIER AIR UNDER THE SFC HI...SO PULLED POPS FOR TNT. ON SUNDAY ANOTHER IN A SERIES OF S/WVS MOVE SE THROUGH MN...WITH THIS LIFT AND INCREASING LO LVL WAA AND MOISTURE...COULD SEE SOME THUNDERSTORMS. HOWEVER...ONLY MINOR INSTABILITY NOTED WITH SMALL CAPE AND LISS BARELY BELOW ZERO. ON SUNDAY STATIONARY FRONT SETS UP FROM ABOUT WALKER TO HINCKLEY TO SIREN. LIFT ALONG AND ESPECIALLY NORTH OF THE FRONT WILL CREATE A LARGE AREA OF RAIN SUNDAY NIGHT INTO MONDAY MORNING. CURRENT THINKGIN IS RAIN AREA WILL BE THE ARROWHEAD AND FAR NORTHWEST WI...BUT THIS COULD CHANGE DEPENDING ON WHERE FRONT SETS UP. AVIATION... MOSTLY MID TO HIGH CLOUDS WILL BE DOMINANT THROUGH MIDDAY SUNDAY. CEILINGS WILL START TO LOWER LATER SUNDAY AFTERNOON WITH MVRF TO IFR CONDITIONS SUNDAY NIGHT IN PRECIPITATION...INCLUDING THUNDERSTORMS... AND LOW CEILINGS. && POINT TEMPS/POPS... DLH 51 69 52 74 / 10 20 50 50 INL 51 76 55 77 / 20 30 50 40 BRD 57 82 62 83 / 10 20 30 40 HYR 48 77 57 79 / 10 20 30 50 ASX 44 76 55 76 / 10 20 50 50 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. TL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 424 AM CDT SAT JUN 30 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-010930- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 424 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN AREA OF LOW PRESSURE WILL MOVE FROM THE NORTHERN PLAINS INTO MINNESOTA EARLY NEXT WEEK. INCREASING SOUTH TO SOUTHWEST WINDS AHEAD OF THE SYSTEM WILL BRING A RISE IN THE HUMIDITY TO THE NORTHLAND. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT MOVES ACROSS THE REGION BY MONDAY AFTERNOON. ALTHOUGH IT IS DIFFICULT TO BE SPECIFIC AT THIS TIME...THE GREATEST THREAT OF SEVERE WEATHER MAY OCCUR SOUTH OF A LINE FROM SQUAW LAKE...IN NORTHERN ITASCA COUNTY...TO THE TWIN PORTS...TO ASHLAND WISCONSIN. DUE TO THE ANTICIPATED AMOUNT OF MOISTURE WITH THIS SYSTEM...THERE IS A POTENTIAL FOR LOCALLY EXCESSIVE RAINFALL. PLEASE CHECK THE LATEST FORECAST FOR ADDITIONAL UPDATES REGARDING SPECIFIC HEAVY RAIN AND THUNDERSTORM POTENTIAL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. CANNON
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50797, 50798, 50799, 50800, 50801, 50802.